Absolute Value Variational Inclusions

  • Muhammad Aslam Noor Mathematics Department, COMSATS University Islamabad, Islamabad, Pakistan
  • Khalida Inayat Noor Mathematics Department, COMSATS University Islamabad, Islamabad, Pakistan
Keywords: variational inclusions, resolvent method, resolvent equations, dynamical system, iterative methods, convergence


In this paper, we consider a new system of absolute value variational inclusions. Some interesting and extensively problems such as absolute value equations, difference of monotone operators, absolute value complementarity problem and hemivariational inequalities as special case. It is shown that variational inclusions are equivalent to the fixed point problems. This alternative formulation is used to study the existence of a solution of the system of absolute value inclusions. New iterative methods are suggested and investigated using the resolvent equations, dynamical system and nonexpansive mappings techniques. Convergence analysis of these methods is investigated under monotonicity. Some special cases are discussed as applications of the main results.


F. Alvarez, Weak convergence of a relaxed and inertial hybrid projection-proximal point algorithm for maximal monotone operators in Hilbert space, SIAM J. Optim. 14 (2003), 773-782. https://doi.org/10.1137/S1052623403427859

R. W. Cottle, J.-S. Pang and R. E. Stone, The Linear Complementarity Problem, SIAM Publ., 2009.

S. Batool, M. Aslam Noor and K. Inayat Noor, Absolute value variational inequalities and dynamical systems, Inter. J. Anal. Appl. 18(3) (2020), 337-355.

S. Batool, M. Aslam Noor and K. Inayat Noor, Merit functions for absolute value variational inequalities, AIMS Math. 6(11) (2021), 12133-12147. https://doi.org/10.3934/math.2021704

P. Dupuis and A. Nagurney, Dynamical systems and variational inequalities, Annals Oper. Research 44 (1993), 7-42. https://doi.org/10.1007/BF02073589

P. Daniele, F. Giannessi and A. Maugeri, Equilibrium Problems and Variational Models, Kluwer Academic, London, 2003. https://doi.org/10.1007/978-1-4613-0239-1

R. Glowinski, J. L. Lions and R. Tremolieres, Numerical Analysis of Variational Inequalities, North Holland, Amsterdam, 1981.

S. Jabeen, B. B. Mohsin, M. A. Noor and K. I. Noor, Inertial projection methods for solving general quasi-variational inequalities, AIMS Math. 6(2) (2021), 1075-1086. https://doi.org/10.3934/math.2021064

S. Karamardian, Generalized complementarity problems, J. Opt. Theory Appl. 8 (1971), 161-168. https://doi.org/10.1007/BF00932464

E. Lemke, Bimatrix equilibrium points, and mathematical programming, Management Sci. 11 (1965), 681-689. https://doi.org/10.1287/mnsc.11.7.681

N. Kikuchi and J. T. Oden, {it Contact Problems in Elasticity, SIAM Publishing Co., Philadelphia, 1988. https://doi.org/10.1137/1.9781611970845

D. Kinderlehrer and G. Stampacchia, An Introduction to Variational Inequalities and Their Applications, SIAM, Philadelphia, 2000. https://doi.org/10.1137/1.9780898719451

G. M. Koperlevich, The extra gradient method for finding saddle points and other problems, Ekonomika Mat. Metody 12 (1976), 747-756.

O. L. Mangasarian, A generalized Newton method for absolute value equations, Optim. Lett. 3 (2009), 101-108. https://doi.org/10.1007/s11590-008-0094-5

H. Moosaei, S. Ketabchi, M. A. Noor, J. Iqbal and V. Hooshyarbakhsh, Some techniques for solving absolute value equations, Appl. Math. Comput. 268 (2015), 696-705. https://doi.org/10.1016/j.amc.2015.06.072

A. Nagurney and D. Zhang, Projected dynamical systems and variational inequalities with applications, Kluwer Academic Publishers, Boston, Dordrecht, London, 1996. https://doi.org/10.1007/978-1-4615-2301-7_2

M. A. Noor, On Variational Inequalities, PhD Thesis, Brunel University, London, U. K. 1975.

M. A. Noor, Fixed point approach for complementarity problems, J. Math. Anal. Appl. 133 (1988), 437-448. https://doi.org/10.1016/0022-247X(88)90413-1

M. A. Noor, New approximation schemes for general variational inequalities, J. Math. Anal. Appl. 251 (2000), 217-229. https://doi.org/10.1006/jmaa.2000.7042

M. A. Noor, A Wiener-Hopf dynamical system and variational inequalities, New Zealand J. Math. 31 (2002), 173-182.

M. A. Noor, Some developments in general variational inequalities, Appl. Math. Comput. 152 (2004), 199-277. https://doi.org/10.1016/S0096-3003(03)00558-7

M. A. Noor, Hemivariational inequalities, J. Appl. Math. Computing 17(1-2) (2005), 59 -72. https://doi.org/10.1007/BF02936041

M. A. Noor, Generalized set-valued variational inclusions and resolvent equations, J. Math. Anal. Appl. 228 (1998), 206-220. https://doi.org/10.1006/jmaa.1998.6127

M. A. Noor, Three-step iterative algorithms for multivalued quasi variational inclusions, J. Math. Anal. Appl. 255 (2001), 589-604. https://doi.org/10.1006/jmaa.2000.7298

M. A. Noor, General variational inequalities and nonexpansive mappings, J. Math. Anal. Appl. 331 (2007), 810-822. https://doi.org/10.1016/j.jmaa.2006.09.039

M. A. Noor and K. I. Noor, Sensitivity analysis of quasi variational inclusions, J. Math. Anal. Appl. 236 (1999), 290-299. https://doi.org/10.1006/jmaa.1999.6424

M. A. Noor and K. I. Noor, From representation theorems to variational inequalities, in: Computational Mathematics and Variational Analysis (Edits: N. J. Daras, T. M. Rassias), Springer Optimization and Its Applications, 159(2020), 261-277. https://doi.org/10.1007/978-3-030-44625-3_15

M. A. Noor and K. I. Noor, Some new classes of strongly generalized preinvex functions, TWMS J. Pure Appl. Math. 12(2) (2021), 181-192.

M. A. Noor and K. I. Noor, New techniques for solving general absolute value equations, Preprint, 2021.

M. A. Noor and K. I. Noor, Iterative algorithms for solving nonlinear quasi-variational inequalities, Montes Taurus J. Pure Appl. Math. 4(1) (2022), 44-58.

M. A. Noor and W. Oettli, On general nonlinear complementarity problems and quasi equilibria, Le Math.(Catania) 49 (1994), 313-331.

M. A. Noor. K.I. Noor and B. B. Mohsen, Some new classes of general quasi variational inequalities, AIMS Math. 6(6) (2021), 6406-6421. https://doi.org/10.3934/math.2021376

M. A. Noor, K. I. Noor and A. Bnouhachem, Some new iterative methods for variational inequalities, Canad. J. Appl. Math. 3(1) (2021), 1-17.

M. A. Noor, K. I. Noor, and M. T. Rassias, New trends in general variational inequalities, Acta Appl. Math. 170(1) (2020), 981-1064. https://doi.org/10.1007/s10440-020-00366-2

M. A. Noor, K. I. Noor and Th. M. Rassias, Some aspects of variational inequalities, J. Comput. Appl. Math. 47 (1993), 285-312. https://doi.org/10.1016/0377-0427(93)90058-J

M. A. Noor, K. I. Noor and S. Batool, On generalized absolute value equations, U.P.B. Sci. Bull., Series A 80(4) (2018), 63-70.

M. A. Noor, J. Iqbal, K.I. Noor and E. Al-Said, On an iterative method for solving absolute value equations, Optim. Lett. 6 (2012), 1027-1033. https://doi.org/10.1007/s11590-011-0332-0

M. A. Noor, K. I. Noor, A. Hamdi and E. H. El-Shemas, On difference of two monotone operators, Optim. Letters 3 (2009), 329-335. https://doi.org/10.1007/s11590-008-0112-7

M. A. Noor, K. I. Noor and H. M. Y. Al-Bayatti, Higher Order Variational Inequalities, Inform. Sci. Letters 11(1) (2022), 1-5.

M. A. Noor, K. I. Noor. M. U. Awan and A. G. Khan, Quasi variational inclusions involving three operators, Inform. Sci. Letters 11(1) (2022)

P. D. Panagiotopoulos, Nonconvex energy functions. Hemivariational inequalities and substationary principles, Acta Mech. 48 (1983), 111-130. https://doi.org/10.1007/BF01170410

P. D. Panagiotopoulos, {it Hemivariational Inequalities, Applications to Mechanics and Engineering, Springer Verlag, Berlin, 1993.

M. Patriksson, Nonlinear Programming and Variational Inequalities: A Unified Approach, Kluwer Academic Publishers, Drodrecht, 1998.

B. T. Polyak, Some methods of speeding up the convergence of iterative methods, Zh. Vychisl. Mat. Mat. Fiz. 4 (1964), 791-803.

S.M. Robinson, Normal maps induced by linear transformations, Math. Oper. Res. 17 (1992), 691-714. https://doi.org/10.1287/moor.17.3.691

R. T. Rockafeller, Monotone operators and proximal point algorithms, SIAM J. Control. Optim. 14 (1976), 877-898. https://doi.org/10.1137/0314056

P. Shi, Equivalence of variational inequalities with Wiener-Hopf equations, Proc. Amer. Math. Soc. 111 (1991), 339-346. https://doi.org/10.1090/S0002-9939-1991-1037224-3

Y. Shehu, A. Gibali and S. Sagratella, Inertial projection-type method for solving quasi variational inequalities in real Hilbert space, J. Optim. Theory Appl. 184 (2020), 877-894. https://doi.org/10.1007/s10957-019-01616-6

G. Stampacchia, Formes bilineaires coercitives sur les ensembles convexes, C. R. Acad. Sci. Paris 258 (1964), 4413-4416.

H. J. Wang, D. X. Cao, H. Liu and L. Qiu, Numerical validation for systems of absolute value equations, Calcol 54 (2017), 669-683. https://doi.org/10.1007/s10092-016-0204-1

J.-J. Zhang, The relaxed nonlinear PHSS-like iteration method for absolute value equations, Appl. Math. Comput. 26 (2015), 266-274. https://doi.org/10.1016/j.amc.2015.05.018

How to Cite
Noor, M. A., & Noor, K. I. (2021). Absolute Value Variational Inclusions. Earthline Journal of Mathematical Sciences, 8(1), 121-153. https://doi.org/10.34198/ejms.8122.121153